Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Compact dispersed spaces and the $ \alpha $-left property

Authors: G. De Marco, A. Le Donne and R. G. Wilson
Journal: Proc. Amer. Math. Soc. 87 (1983), 737-742
MSC: Primary 54F99; Secondary 54F05
MathSciNet review: 687653
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The concept of an $ \alpha $-left space was introduced by Arhangel'skij in [A$ _{1}$], where, among other results, it was shown that every $ {T_2}$ compact $ \alpha $-left space is dispersed. In [A$ _{2}$] an example was given to show that, assuming the continuum hypothesis CH, not every $ {T_2}$ compact dispersed space is $ \alpha $-left. The aim of this article is to obtain some sufficient conditions for $ {T_2}$ space to be $ \alpha $-left and to construct a large class (which contains all products of uncountable ordinals) of compact $ {T_2}$ dispersed spaces which are not $ \alpha $-left.

References [Enhancements On Off] (What's this?)

  • [A$ _{1}$] A. V. Arhangel'skij, On topologies admitting a weak connection with orders, Soviet Math. Dokl. 19 (1978), 77-81.
  • [A$ _{2}$] -, On $ \alpha $-expanded spaces, Soviet Math. Dokl. 19 (1978), 336-340.
  • [GJu] J. Gerlits and I. Juhász, On left-separated compact spaces, Comment. Math. Univ. Carolinae 19 (1978), 53-62. MR 0487982 (58:7561)
  • [J] T. Jech, Set theory, Academic Press, New York, 1978. MR 506523 (80a:03062)
  • [P] S. Purisch, Scattered compactifications and the orderability of scattered spaces, Topology Appl. 12 (1981), 83-88. MR 600466 (82m:54030)
  • [R] W. Rudin, Continuous functions on compact spaces without perfect subsets, Proc. Amer. Math. Soc. 8 (1957), 39-42. MR 0085475 (19:46b)
  • [S] A. H. Stone, Kernel constructions and Borel sets, Trans. Amer. Math. Soc. 107 (1963), 58-70. MR 0151935 (27:1916)
  • [T] R. Telgársky, Total paracompactness and paracompact dispersed spaces, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astronom. Phys. 16 (1978), 567-572. MR 0235517 (38:3826)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F99, 54F05

Retrieve articles in all journals with MSC: 54F99, 54F05

Additional Information

Keywords: Left separated space, $ \alpha $-left space, left well order, orderable space (LOTS), dispersed space, ordinal space
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society